MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 6X7CM CTN 100; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 6X7CM CTN 100; TAPE AND BANDAGE, ADHESIVE
Catalog Number 4628
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Rash (2033); Skin Inflammation/ Irritation (4545)
Date of Event 09/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, according to the hospital report on (b)(6) 2024 at 16:00 the nurse in the infusion found the child's elbow around the indwelling needle skin had visible red rash, part of the fusion, protruding from the skin.The indwelling needle was punctured on 14-sept.Nurse immediately removed the needle patch opsite flexigrid 6x7cm and sterilized the skin, then replaced the film after it dried.Nurse told the doctor on duty to continue to observe the skin rash situation and strictly hand over to the nurse.At 20:00, the nurse on the night shift, found that small red herpes appeared on the skin at the place of the indwelling needle patch and immediately removed the needle patch and sterilized the skin.The following morning, dermatology consultation was requested; a large number of erythematous spots and papules were seen on the left elbow.Diagnosis: dermatitis, wet compress with sodium chloride injection three times a day; topical application of dinaid cream twice a day; topical application of fusidic acid cream twice a day.Treatment plan: the child appeared left elbow skin rash, combined with the dermatology consultation, additional diagnosis: dermatitis, to be saline wet compresses, dinaid cream, fusidic acid cream topical.The child appeared rash can not be excepted side effects of doxycycline, stop using erythromycin anti-mycoplasma treatment.Medical advice: avoid light, pay attention to local rash care.How the treatment finished and the child's health status is unknown.
 
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H3, h6: health effect - impact code added.Given the nature of the alleged incident, the product, could not be returned for evaluation.The clinical/medical investigation concluded that based on the limited information provided, a definitive clinical root cause cannot be concluded; however, an undiagnosed or pre-existing allergy/sensitivity to one or more of the material components in the dressing/adhesive and/or cleansing agent(s), the infusion itself, and/or concomitant medications/therapies cannot be ruled out as a potential contributing factors to the event, as the patient was diagnosed with dermatitis and a treatment plan initiated.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.In addition, a review of complaint history based on the historical data revealed similar events for the listed batch; this failure mode will be monitored for future complaints for any necessary corrective actions.The review of the instructions for use documents for opsite flexigrid revealed in the precautions: if any signs of irritation, maceration, hypergranulation or sensitivity appear, discontinue use.During the body¿s normal healing process, unnecessary material is removed from the wound which will make the wound appear larger after the first few dressing changes.If the wound continues to get larger after the first few dressing changes, discontinue use and consult a healthcare professional.A review of the risk management file revealed this adverse event was previously identified.The anticipated risk level is still adequate.Finally, a historical review concluded that there are no prior escalated actions related to this part number and failure mode.With the results of this investigation the root cause of this event could not be determined.A factor that could contribute to the reported event include an adverse skin reaction to the dressing materials, such as the adhesive.It can also be the result of backflow and leakage (if there is any) that could create high humidity in the periwound area.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.

Brand Name
OPSITE FLEXIGRID 6X7CM CTN 100
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20435531
Report Number8043484-2024-00097
Device Sequence Number7859976
Product Code KGX
UDI-Device Identifier05000223046286
UDI-Public5000223046286
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number4628
Device Lot Number2221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date10/12/2024
Supplement Report FDA Received Date01/23/2025
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown